Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 84, NWS Milwaukee, WI

October 16, 2017

NWS Milwaukee, WI issued this small craft advisory at Oct 16, 2017, 8:30 PM CDT. It took effect at Oct 17, 2017, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 8:30 PM CDT (01:30 UTC)
In effect from
Oct 17, 2017, 1:00 AM CDT
Expired
Oct 17, 2017, 7:00 PM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

188 
WHUS73 KMKX 170130
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
830 PM CDT MON OCT 16 2017

...BRISK SOUTHWEST WINDS DEVELOPING...


LMZ643-644-170930-
/O.NEW.KMKX.SC.Y.0084.171017T0600Z-171017T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
830 PM CDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON CDT
TUESDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS.

* WAVES: 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-170930-
/O.NEW.KMKX.SC.Y.0084.171017T1000Z-171018T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
830 PM CDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM CDT
TUESDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
4 follow-up statements
790 
WHUS73 KMKX 170807
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 AM CDT TUE OCT 17 2017

...BREEZY SOUTHWEST WINDS TODAY...

LMZ643-644-171615-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-171017T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
307 AM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-171615-
/O.CON.KMKX.SC.Y.0084.171017T1000Z-171018T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
307 AM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
897 
WHUS73 KMKX 171357
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 AM CDT TUE OCT 17 2017

...BREEZY SOUTHWEST WINDS TODAY...

LMZ643-644-171700-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-171017T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
857 AM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-172200-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-171018T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 AM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
141 
WHUS73 KMKX 171712
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1212 PM CDT TUE OCT 17 2017

...BREEZY SOUTHWEST WINDS TODAY...

LMZ643-644-171815-
/O.EXP.KMKX.SC.Y.0084.000000T0000Z-171017T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
1212 PM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LMZ645-646-180000-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-171018T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1212 PM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
396 
WHUS73 KMKX 172002
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT TUE OCT 17 2017

...BREEZY SOUTHWEST WINDS TODAY...

LMZ645-646-180415-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-171018T0000Z/
/O.NEW.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
302 PM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO
4 AM CDT THURSDAY. 

* WINDS: SOUTHWEST DIMINISHING BY EVENING. SOUTHWEST WINDS
  INCREASING AGAIN WEDNESDAY MORNING TO 15 TO 25 KNOTS WITH GUSTS
  UP TO 30 KNOTS BY WEDNESDAY AFTERNOON. WINDS BACKING TO THE
  SOUTH DURING THE AFTERNOON. 

* WAVES: 1 TO 2 FEET TONIGHT. WAVES INCREASING AGAIN TO 3 TO 4 
  FEET ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-180415-
/O.NEW.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
302 PM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO
4 AM CDT THURSDAY. 

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS WEDNESDAY
  MORNING WITH GUSTS UP TO 30 KNOTS BY WEDNESDAY AFTERNOON. WINDS
  BACKING TO THE SOUTH DURING THE AFTERNOON. 

* WAVES: 1 TO 2 FEET TONIGHT. WAVES INCREASING AGAIN TO 3 TO 5 
  FEET ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 6:16 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 16, 6:16 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
616 PM CDT Mon Oct 16 2017

.UPDATE...

Clear skies tonight. Enough mixing with pressure gradient at
surface to prevent ground fog.

&&

.AVIATION(00Z TAFS)...

VFR SKC for this forecast period. Stronger WSW lower level wind
max moving through tonight with decent low level inversion so
looks like a favorable setup for some LLWS. Enough mixing at
surface to prevent fog.

&&

.PREV DISCUSSION... (Issued 228 PM CDT Mon Oct 16 2017)

DISCUSSION...

Tonight through Friday - Confidence...High
A dry and unseasonably warm period is expected. Moisture will be
meager with a trough passage Wednesday night. This set up a brief
shot of cooler air for a time into Thursday but no major cool-
down with this feature. Then southwest winds reload for Friday
ahead of a Plains storm system.

Saturday and Sunday - Confidence...Medium
Models continue to advertise our next potential rain maker. Mid
level trough approaches with a surface/850 front. Best window for
precip comes Saturday night into a good part of Sunday. So the
Superblend pops look pretty good given the consensus this far out.

Monday - Confidence...Medium
Secondary trough expected with a thermal ridge axis building back
up before shot of cold advection Monday night. Will stick with the
Superblend POPS for now which at least hints at a few showers.

AVIATION(18Z TAFS)...VFR SKC for this forecast period. Stronger
WSW lower level wind max moving through tonight with decent low
level inversion so looks like a favorable setup for some LLWS.

MARINE...Will be monitoring the need for a small craft advisory
into midweek as pressure gradient tightens with increasing
south/southwest winds.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Hentz
Tonight/Tuesday and Aviation/Marine...Collar
Tuesday Night through Monday...Collar
Hazardous weather outlook, Oct 16, 3:23 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
323 PM CDT Mon Oct 16 2017

WIZ046-047-051-052-056>060-062>072-172030-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
323 PM CDT Mon Oct 16 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-172030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
323 PM CDT Mon Oct 16 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Southwest winds will approach Small Craft Advisory levels at
times Tuesday night into Wednesday night.

Collar
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:02 PM CDTSmall Craft AdvisoryMKX36 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.